Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online
Ask a Urologist   »  

What causes bleeding at catheter tip ?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2000
Answered : 1417 Questions
Question
I have to catherization on a fairly frequent basis...about once every three days...Tonight, I catherized as usual but was surprised that no urine came out..(but I had just peed)...however, when I removed the catherer...blood came out...
What does this mean and what should I do?
Posted Fri, 8 Aug 2014 in Urinary and Bladder Problems
 
 
Answered by Dr. Sudhir 1 hour later
Brief Answer:
Urethral injury needs to be ruled out.

Detailed Answer:
Hello,

If at all minimal urine came out, you can assume that catheter tip did reached your urinary bladder.But catheter tip might have injured urethral mucosa on its way up.

If not even drops of urine came out , maybe catheter coiled up in urethra, with bleed indicating possible urethral injury.

I would suggest you to bring this to notice of your doctor asap.

Doctor will keep you catheterised for few days , giving urethra chance of healing without stricture formation. A injured urethra, if not catheterised, may heal with stricture.

So I would suggest a continuous catheterisation for few days.

Hope this helps.Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor